Texas, 2016Wildfire in Texas, July 15, 2016
July 15, 2016 · NWS CRP · 1 event in 1 county or zone
A wildfire near Lobo Creek, about 10 miles west of Aguilares, burned 500 acres of rangeland during the afternoon.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wildfire near Lobo Creek, about 10 miles west of Aguilares, burned 500 acres of rangeland during the afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 15, 11:32 AM CST, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 15, 11:32 AM CST, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1232 PM CDT FRI JUL 15 2016
.DISCUSSION...
Updated for 18Z aviation section.
&&
.AVIATION...Little change in the aviation forecast through this
period. Will continue to see gusty afternoon winds with VFR
conditions. In the evening winds decrease for most taf sites while
remaining elevated at LRD. Will likely see MVFR conditions develop
again overnight for all sites but LRD. VFR conditions return mid-
morning.
&&
.PREVIOUS DISCUSSION... /Issued 458 AM CDT FRI JUL 15 2016/
SHORT TERM (Today through Saturday)...
Upper level ridge remains locked over the southwest CONUS.
Disturbances will ride down the northeastern side of the ridge
across OK and northeast TX going into the weekend. At the same
time an inverted trough/upper low will approach the South Texas
coast. This will lead to an increase in chance for
showers/thunderstorms on Saturday afternoon. Although PWAT values
appear to be at least near normal just along the coast, confidence
is lower in convection developing given such warm low/mid lvl
temperatures (700mb temps greater than 10C across most
locations). Mentionable PoPs were trimmed back to just the Gulf
waters for tomorrow afternoon where cap may be able to break
still.
Heat index values will continue to be of concern, reaching 105 to
109 degrees during the afternoon across most locations today. In
addition, there is an elevated fire danger risk for portions of
the Brush Country and Coastal Plains this afternoon where minimum
RH values will fall below 30 percent.
Temperatures today will be fairly similar to yesterday. Slightly
higher moisture and approach of inverted trough/upper low on will
keep afternoon temperatures a few degrees cooler on Saturday.
LONG TERM (Saturday Night through Thursday)...
GFS ensemble mean indicates/ECMWF and NAM deterministic predict an
inverted upper trough moving westward across the CWA/MSA/NERN Mexico
Sunday/Monday. GFS deterministic predict region of high PWAT values
(currently over the ERN Gulf of Mexico per SPoRT CIRA TPW) to enter
the MSA/ERN CWA Sunday/Monday. The combination of greater moisture
and upper forcing will increase the likelihood for at least isolated
convection over the MSA/ERN CWA Sunday/Monday. The ECMWF/GFS/GFS
ensemble mean suggest that the upper ridge will build over the
region Tuesday-Thursday. Yet...anticipate that lingering moisture
(GFS deterministic Tuesday/Wednesday) will contribute to isolated
convection.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 78 94 79 93 78 / 10 10 10 20 10
Victoria 76 95 76 96 77 / 10 10 10 20 10
Laredo 77 104 79 101 78 / 0 10 10 10 10
Alice 76 98 76 97 76 / 10 10 10 10 10
Rockport 80 91 81 89 81 / 10 10 10 20 10
Cotulla 76 103 77 101 77 / 0 10 10 10 10
Kingsville 76 95 77 95 77 / 10 10 10 20 10
Navy Corpus 80 90 81 88 81 / 10 10 10 20 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
PZ/83...AVIATION
Hazardous weather outlook, Jul 15, 4:04 AM CST, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
504 AM CDT FRI JUL 15 2016
GMZ230-235-250-255-270-275-TXZ229>234-239>247-161015-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
504 AM CDT FRI JUL 15 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
MAXIMUM HEAT INDEX VALUES 105 TO 109 DEGREES EXPECTED OVER MUCH OF
SOUTH TEXAS THIS AFTERNOON.
THERE IS AN ELEVATED FIRE DANGER RISE FOR THE BRUSH COUNTRY AND AREAS
AROUND AND WEST OF ALICE TO THREE RIVERS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ISOLATED AFTERNOON THUNDERSTORMS MAY OCCUR OVER THE COASTAL BEND
THIS WEEKEND THROUGH THURSDAY.
CONDITIONS MAY BECOME FAVORABLE FOR AN ELEVATED FIRE DANGER
CONDITION OVER THE RIO GRANDE PLAINS DURING THE AFTERNOON
HOURS SATURDAY THROUGH MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Wildfire, Webb
- When
- July 15, 2:00 PM CST to 5:00 PM CST
- Where
- Webb forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 27.761, -99.332 (the zone’s center; the record gives no point)
A wildfire near Lobo Creek, about 10 miles west of Aguilares, burned 500 acres of rangeland during the afternoon.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Pennsylvania, July 15, 20161 death · 1 event
- Hail and Damaging Winds in North Carolina, July 15, 20161 injured · $206,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Florida, July 15, 2016$253,000 · 50 kt wind · 9 events
- Damaging Winds in North Carolina, July 15, 2016$114,000 · 60 kt wind · 6 events
- Tornadoes and Hail in Colorado, July 15, 2016$33,000 · EF1 · 6 events
- Tornado and Hail in Colorado, July 15, 2016$100,000 · EF0 · 5 events
- Flash Flooding and Damaging Wind in Arkansas, July 15, 2016$80,000 · 52 kt wind · 3 events
- Tornado and Hail in Kansas, July 15, 2016$450 · EF1 · 14 events
- Hail and Damaging Winds in Tennessee, July 15, 2016$40,000 · 1 in hail · 4 events
- Hail and Damaging Winds in South Carolina, July 15, 20161 injured · $30 · 65 kt wind · 24 events
- Flood and Damaging Winds in Rhode Island, July 15, 2016$35,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in Texas, July 15, 2016$25,000 · 1.25 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 652031.